Alert archive / South Dakota / Blizzard Watches in 2015

Blizzard Watch 2, NWS Sioux Falls, SD

March 1, 201516 counties in South Dakota; 5 counties in Minnesota

NWS Sioux Falls, SD issued this blizzard watch at Mar 1, 2015, 9:59 PM CST for 16 counties in South Dakota; 5 counties in Minnesota. It took effect at Mar 3, 2015, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 1, 2015, 9:59 PM CST (03:59 UTC)
In effect from
Mar 3, 2015, 6:00 AM CST
Expired
Mar 2, 2015, 2:39 PM CST
In force
Issued by
NWS Sioux Falls, SD
All 21 counties

Cottonwood County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Pipestone County, MN, Aurora County, SD, Beadle County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, McCook County, SD, Miner County, SD, Moody County, SD, Sanborn County, SD

The radar

The Sioux Falls radar (KFSD), 71 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 4.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2015-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2015-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

493 
WWUS43 KFSD 020359
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
959 PM CST SUN MAR 1 2015

SDZ038>040-050-052>061-063-064-021200-
/O.NEW.KFSD.BZ.A.0002.150303T1200Z-150303T2100Z/
BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-
MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT
959 PM CST SUN MAR 1 2015

...BLIZZARD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON. 

* TIMING...WORST CONDITIONS FROM EARLY TUESDAY THROUGH MID
  AFTERNOON TUESDAY.

* ACCUMULATIONS...2 TO 4 INCHES OF SNOW POSSIBLE.

* WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH
  WILL BE COMMON...WITH SOME GUSTS AROUND 50 MPH POSSIBLE. IF
  THESE WINDS MATERIALIZE COUPLED WITH FALLING SNOW...VISIBILITY
  REDUCTIONS OF LESS THAN A QUARTER MILE COULD OCCUR. AFTER THE
  SNOW ENDS...THE VISIBILITY WILL GREATLY INCREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

&&

$$

MNZ071-072-080-081-097-021200-
/O.NEW.KFSD.BZ.A.0002.150303T1500Z-150304T0000Z/
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-PIPESTONE-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
PIPESTONE
959 PM CST SUN MAR 1 2015

...BLIZZARD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON. 

* TIMING...WORST CONDITIONS FROM MID MORNING TUESDAY THROUGH LATE
  TUESDAY AFTERNOON.

* ACCUMULATIONS...2 TO 3 AND HALF INCHES OF SNOW POSSIBLE.

* WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH
  WILL BE COMMON...WITH SOME GUSTS AROUND 50 MPH POSSIBLE. IF
  THESE WINDS MATERIALIZE COUPLED WITH FALLING SNOW...VISIBILITY
  REDUCTIONS OF LESS THAN A QUARTER MILE COULD OCCUR. AFTER THE
  SNOW ENDS...THE VISIBILITY WILL GREATLY INCREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

&&

$$
3 follow-up statements
628 
WWUS43 KFSD 021031
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
431 AM CST MON MAR 2 2015

SDZ038>040-050-052>061-063-064-021845-
/O.CON.KFSD.BZ.A.0002.150303T1200Z-150303T2100Z/
BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-
MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT
431 AM CST MON MAR 2 2015

...BLIZZARD WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

* TIMING...WORST CONDITIONS FROM EARLY TUESDAY THROUGH MID 
  AFTERNOON TUESDAY. 

* ACCUMULATIONS...2 TO 5 INCHES OF SNOW POSSIBLE...WITH THE
  HIGHEST AMOUNTS NORTH OF INTERSTATE 90.

* WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH 
  WILL BE COMMON...WITH SOME GUSTS AROUND 50 MPH POSSIBLE. IF 
  THESE WINDS MATERIALIZE COUPLED WITH FALLING SNOW...VISIBILITY 
  REDUCTIONS OF LESS THAN A QUARTER MILE COULD OCCUR. AFTER THE 
  FALLING SNOW ENDS...THE VISIBILITY WILL GREATLY INCREASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

&&

$$

MNZ071-072-080-081-097-021845-
/O.CON.KFSD.BZ.A.0002.150303T1500Z-150304T0000Z/
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-PIPESTONE-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
PIPESTONE
431 AM CST MON MAR 2 2015

...BLIZZARD WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

* TIMING...WORST CONDITIONS FROM MID MORNING TUESDAY THROUGH 
  LATE TUESDAY AFTERNOON. 

* ACCUMULATIONS...3 TO 5 INCHES OF SNOW POSSIBLE...WITH THE
  HIGHEST AMOUNTS ALONG AND NORTH OF HIGHWAY 14.

* WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH 
  WILL BE COMMON...WITH SOME GUSTS AROUND 50 MPH POSSIBLE. IF 
  THESE WINDS MATERIALIZE COUPLED WITH FALLING SNOW...VISIBILITY 
  REDUCTIONS OF LESS THAN A QUARTER MILE COULD OCCUR. AFTER THE 
  FALLING SNOW ENDS...THE VISIBILITY WILL GREATLY INCREASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

&&

$$
433 
WWUS43 KFSD 021819
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1219 PM CST MON MAR 2 2015

SDZ038>040-050-052>061-063-064-030230-
/O.CON.KFSD.BZ.A.0002.150303T1200Z-150303T2100Z/
BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-
MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT
1219 PM CST MON MAR 2 2015

...BLIZZARD WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

* TIMING...WORST CONDITIONS FROM EARLY TUESDAY THROUGH MID 
  AFTERNOON TUESDAY. 

* ACCUMULATIONS...2 TO 5 INCHES OF SNOW POSSIBLE...WITH THE
  HIGHEST AMOUNTS NORTH OF INTERSTATE 90. THE MAIN FOCUS IS MOST
  LIKELY FROM BROOKINGS TO HURON SOUTH TOWARDS CHAMBERLAIN.

* WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH 
  WILL BE COMMON...WITH SOME GUSTS AROUND 50 MPH POSSIBLE. IF 
  THESE WINDS MATERIALIZE COUPLED WITH FALLING SNOW...VISIBILITY 
  REDUCTIONS OF LESS THAN A QUARTER MILE COULD OCCUR. AFTER THE 
  FALLING SNOW ENDS...THE VISIBILITY WILL GREATLY INCREASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

&&

$$

MNZ071-072-080-081-097-030230-
/O.CON.KFSD.BZ.A.0002.150303T1500Z-150304T0000Z/
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-PIPESTONE-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
PIPESTONE
1219 PM CST MON MAR 2 2015

...BLIZZARD WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

* TIMING...WORST CONDITIONS FROM MID MORNING TUESDAY THROUGH 
  LATE TUESDAY AFTERNOON. 

* ACCUMULATIONS...2 TO 5 INCHES OF SNOW POSSIBLE...WITH THE
  HIGHEST AMOUNTS ALONG AND NORTH OF HIGHWAY 14.

* WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH 
  WILL BE COMMON...WITH SOME GUSTS AROUND 50 MPH POSSIBLE. IF 
  THESE WINDS MATERIALIZE COUPLED WITH FALLING SNOW...VISIBILITY 
  REDUCTIONS OF LESS THAN A QUARTER MILE COULD OCCUR. AFTER THE 
  FALLING SNOW ENDS...THE VISIBILITY WILL GREATLY INCREASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

&&

$$
995 
WWUS43 KFSD 022039
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
239 PM CST MON MAR 2 2015

SDZ038-039-052-053-057-058-030445-
/O.UPG.KFSD.BZ.A.0002.150303T1200Z-150303T2100Z/
/O.NEW.KFSD.BZ.W.0003.150303T1300Z-150303T2100Z/
BEADLE-KINGSBURY-JERAULD-SANBORN-BRULE-AURORA-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY
239 PM CST MON MAR 2 2015

...BLIZZARD WARNING IN EFFECT FROM 7 AM TO 3 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 3 PM CST TUESDAY. THE
BLIZZARD WATCH IS NO LONGER IN EFFECT. 

* TIMING...WORST CONDITIONS FROM EARLY TUESDAY THROUGH MID  
  AFTERNOON TUESDAY.

* ACCUMULATIONS...2 TO 5 INCHES OF SNOW POSSIBLE IS POSSIBLE. 

* WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH
  WILL BE COMMON...WITH SOME GUSTS AROUND 50 MPH POSSIBLE. THE
  COMBINATION OF STRONG WINDS AND NEW SNOWFALL WILL CREATE A
  PERIOD OF VERY LOW VISIBILITY. 

* WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO 10 TO 15
  BELOW ZERO BY LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

SDZ040-030445-
/O.UPG.KFSD.BZ.A.0002.150303T1200Z-150303T2100Z/
/O.NEW.KFSD.BZ.W.0003.150303T1700Z-150304T0000Z/
BROOKINGS-
INCLUDING THE CITY OF...BROOKINGS
239 PM CST MON MAR 2 2015

...BLIZZARD WARNING IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY. THE
BLIZZARD WATCH IS NO LONGER IN EFFECT. 

* TIMING...WORST CONDITIONS FROM LATE TUESDAY MORNING THROUGH
  TUESDAY EVENING.

* ACCUMULATIONS...2 TO 4 INCHES OF SNOW IS POSSIBLE. 

* WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH
  WILL BE COMMON...WITH SOME GUSTS AROUND 50 MPH POSSIBLE. THE
  COMBINATION OF STRONG WINDS AND NEW SNOWFALL WILL CREATE A
  PERIOD OF VERY LOW VISIBILITY. 

* WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO 10 TO 15
  BELOW ZERO BY LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

MNZ071-072-030445-
/O.UPG.KFSD.BZ.A.0002.150303T1500Z-150304T0000Z/
/O.NEW.KFSD.BZ.W.0003.150303T1700Z-150304T0000Z/
LINCOLN MN-LYON MN-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL
239 PM CST MON MAR 2 2015

...BLIZZARD WARNING IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY. THE
BLIZZARD WATCH IS NO LONGER IN EFFECT. 

* TIMING...WORST CONDITIONS FROM LATE TUESDAY MORNING THROUGH
  TUESDAY EVENING.

* ACCUMULATIONS...2 TO 4 INCHES OF SNOW IS POSSIBLE. 

* WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH
  WILL BE COMMON...WITH SOME GUSTS AROUND 50 MPH POSSIBLE. THE
  COMBINATION OF STRONG WINDS AND NEW SNOWFALL WILL CREATE A
  PERIOD OF VERY LOW VISIBILITY. 

* WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO 10 TO 15
  BELOW ZERO BY LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

SDZ054>056-059>061-030445-
/O.UPG.KFSD.BZ.A.0002.150303T1200Z-150303T2100Z/
/O.NEW.KFSD.WW.Y.0008.150303T1600Z-150303T2300Z/
MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-
INCLUDING THE CITIES OF...HOWARD...MADISON...FLANDREAU...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE
239 PM CST MON MAR 2 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM TO 5 PM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 10 AM TO 5 PM CST TUESDAY. THE BLIZZARD WATCH IS NO LONGER IN
EFFECT.

* TIMING...WORST CONDITIONS FROM LATE TUESDAY MORNING THROUGH
  TUESDAY EVENING.

* ACCUMULATIONS...1 TO 3 INCHES OF SNOW IS POSSIBLE. 

* WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH
  WILL BE COMMON...WITH SOME GUSTS AROUND 50 MPH POSSIBLE. THE
  COMBINATION OF STRONG WINDS AND NEW SNOWFALL WILL CREATE BRIEF
  PERIODS OF VERY LOW VISIBILITY.

* WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO ABOUT 10 BELOW
  ZERO BY LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

SDZ050-063-064-030445-
/O.UPG.KFSD.BZ.A.0002.150303T1200Z-150303T2100Z/
/O.NEW.KFSD.WW.Y.0008.150303T1300Z-150303T2100Z/
GREGORY-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...GREGORY...BURKE...WAGNER...PLATTE...
LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT
239 PM CST MON MAR 2 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM TO 3 PM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 7 AM TO 3 PM CST TUESDAY. THE BLIZZARD WATCH IS NO LONGER IN
EFFECT.

* TIMING...WORST CONDITIONS FROM EARLY TUESDAY MORNING THROUGH
  TUESDAY AFTERNOON.

* ACCUMULATIONS...1 TO 3 INCHES OF SNOW IS POSSIBLE. 

* WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH
  WILL BE COMMON...WITH SOME GUSTS AROUND 50 MPH POSSIBLE. THE
  COMBINATION OF STRONG WINDS AND NEW SNOWFALL WILL CREATE BRIEF
  PERIODS OF VERY LOW VISIBILITY.

* WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO ABOUT 5 BELOW
  ZERO BY LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS. 

&&

$$

MNZ080-081-097-030445-
/O.UPG.KFSD.BZ.A.0002.150303T1500Z-150304T0000Z/
/O.NEW.KFSD.WW.Y.0008.150303T1700Z-150304T0000Z/
MURRAY-COTTONWOOD-PIPESTONE-
INCLUDING THE CITIES OF...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...PIPESTONE
239 PM CST MON MAR 2 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 11 AM TO 6 PM CST TUESDAY. THE BLIZZARD WATCH IS NO LONGER IN
EFFECT.

* TIMING...WORST CONDITIONS FROM LATE TUESDAY MORNING THROUGH
  TUESDAY EVENING.

* ACCUMULATIONS...1 TO 3 INCHES OF SNOW IS POSSIBLE. 

* WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH
  WILL BE COMMON...WITH SOME GUSTS AROUND 50 MPH POSSIBLE. THE
  COMBINATION OF STRONG WINDS AND NEW SNOWFALL WILL CREATE BRIEF
  PERIODS OF VERY LOW VISIBILITY.

* WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO ABOUT 10 BELOW
  ZERO BY LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

SDZ062-065>067-030445-
/O.NEW.KFSD.WW.Y.0008.150303T1600Z-150303T2300Z/
MINNEHAHA-HUTCHINSON-TURNER-LINCOLN SD-
INCLUDING THE CITIES OF...SIOUX FALLS...PARKSTON...FREEMAN...
MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...
CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG
239 PM CST MON MAR 2 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM TO 5 PM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 10 AM TO 5 PM CST TUESDAY.

* TIMING...WORST CONDITIONS FROM LATE TUESDAY MORNING THROUGH
  TUESDAY EVENING.

* ACCUMULATIONS...1 TO 2 INCHES OF SNOW IS POSSIBLE. 

* WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH
  WILL BE COMMON...WITH SOME GUSTS AROUND 50 MPH POSSIBLE. THE
  COMBINATION OF STRONG WINDS AND NEW SNOWFALL WILL CREATE BRIEF
  PERIODS OF VERY LOW VISIBILITY.

* WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO ABOUT 10 BELOW
  ZERO BY LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

MNZ089-090-098-030445-
/O.NEW.KFSD.WW.Y.0008.150303T1700Z-150304T0000Z/
NOBLES-JACKSON-ROCK-
INCLUDING THE CITIES OF...WORTHINGTON...JACKSON...LAKEFIELD...
LUVERNE
239 PM CST MON MAR 2 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 11 AM TO 6 PM CST TUESDAY.

* TIMING...WORST CONDITIONS FROM LATE TUESDAY MORNING THROUGH
  TUESDAY EVENING.

* ACCUMULATIONS...1 TO 2 INCHES OF SNOW IS POSSIBLE. 

* WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH
  WILL BE COMMON...WITH SOME GUSTS AROUND 50 MPH POSSIBLE. THE
  COMBINATION OF STRONG WINDS AND NEW SNOWFALL WILL CREATE BRIEF
  PERIODS OF VERY LOW VISIBILITY.

* WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO ABOUT 10 BELOW
  ZERO BY LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

What forecasters said that day

The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this blizzard watch went out at Mar 1, 5:51 PM CST, 4 hours 8 minutes earlier.

Area forecast discussion, Mar 1, 5:51 PM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
551 PM CST SUN MAR 1 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 318 PM CST SUN MAR 1 2015

UPPER TROUGH ACROSS NORTHERN SOUTH DAKOTA WILL STEAM EASTWARD THIS
EVENING. STRATOCUMULUS FIELD AS A RESULT OF SURFACE BASED MIXING
WILL QUICKLY DISSIPATE THIS EVENING...AS WILL THE FEW SCATTERED
FLURRIES WHICH WILL GLANCE THE NORTHERN/NORTHEASTERN CWA LATE
AFTERNOON...AND THE GUSTY WESTERLY WINDS AS SURFACE RIDGE BUILDS
ACROSS THE CWA TONIGHT. DIFFERENCE IN SURFACE CONDITIONS SHOULD
AGAIN BE EVIDENT OVERNIGHT...AND WHERE RIDGE AXIS AND CLEARING
COINCIDE WITH MINOR SNOW COVER...WOULD NOT BE SURPRISED TO FIND LOWS
PLAYING WITH NEAR ZERO READINGS ONCE AGAIN...WHILE SNOW FREE AREAS
STAY CLOSER TO 10 ABOVE.

CLOUDS WILL START TO INFRINGE ON THE SOUTHWESTERN CWA DURING THE
EARLY MORNING...WITH BUILDING HEIGHTS/WARM AIR ADVECTION INCREASING
THROUGH THE DAY. PROSPECT OF GETTING MUCH TO REACH THE GROUND IN THE
INITIAL WARM ADVECTIVE PULSE IS FAIRLY LOW INITIALLY WITH DRY AIR AT
LOWER LEVEL. GRADUALLY...SHOULD SEE SOME LOWER CHANCES FOR
PRECIPITATION DEVELOPMENT AS THE BAND LIFTS NORTHEAST THROUGH THE
DAY.  A BIT OF DISCONNECT BETWEEN THE SURGING MID LEVEL LIFT AND
MOISTURE...AND LAGGING LOWER LEVEL MOISTURE COMING UP LATER IN THE
DAY. WILL LIKELY HAVE A GREATER STRATUS DEVELOPMENT GOING THROUGH
THE AFTERNOON COMING OUT OF EASTERN NEBRASKA ON LOW LEVEL JET.
SURFACE WINDS WILL BE QUITE BRISK FROM THE SOUTH...AND SHOULD SEE
SOME WINDS APPROACHING ADVISORY CRITERIA OVER THE WESTERN CWA.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 318 PM CST SUN MAR 1 2015

THE MAIN STORY CONTINUES TO BE THE SYSTEM PROJECTED FOR MONDAY NIGHT
INTO TUESDAY. SOME FAIRLY SIGNIFICANT CHANGES IN THE MODELS TODAY.
THE TREND BEGAN LAST NIGHT AND HAS BEEN REINFORCED WITH THE 12Z
RUNS...MAINLY ON SHIFTING THE FORCING FARTHER NORTH. THE FAR
SOUTHERN CWA NOW CLOSER TO AN ELEVATED DRY SLOT AND ALSO TO THE
DEEPER LOW LEVEL MOISTURE THUS SOUNDING ANALYSIS INDICATING THAT
FREEZING DRIZZLE SHOULD BE MORE OF A THREAT THAN WAS PREVIOUSLY
EXPECTED. BETWEEN ABOUT 9Z AND 15Z...THE BETTER CHANCE FOR FREEZING
DRIZZLE...THERE IS A LITTLE ELEVATED INSTABILITY SO WITH WET BULB
TEMPERATURES SUPPORTING SNOW IF SNOW SHOWERS CAN DEVELOP NOT AN EASY
SOLUTION TO GO JUST FREEZING DRIZZLE. AND WITH A SURGE OF WARM/MOIST
ADVECTION DURING THE EVENING DO EXPECT SOME SNOW SHOWERS TO PUSH
INTO THE EASTERN CWA BUT SHOULD REMAIN MOSTLY DISORGANIZED. THE MAIN
WAVE COMES OUT AND CONVERGENCE ON THE MID LEVEL BAND INCREASES IN
THE SOUTHWEST CWA AROUND MIDNIGHT...THEN SHOULD QUICKLY COLLAPSE
EASTWARD OVERNIGHT. STILL EXPECTING PRETTY MUCH ALL SNOW. THIS BROAD
BAND SHOULD START TO THEN COLLAPSE SOUTHEAST AND PRETTY MUCH BE
SOUTH OF THE CWA BETWEEN 18Z AND 21Z TUESDAY. THE CONCERN THEN TURNS
TOWARDS NORTH WINDS OF 25 TO 40 MPH ON TUESDAY LATE MORNING INTO THE
AFTERNOON WHICH WILL LIKELY CAUSE SOME DECENT BLOWING SNOW. FOR NOW
BELIEVE THIS EVENT WILL REMAIN BELOW WARNING CRITERIA SO NO WATCH
PLANNED. SINCE IT ALSO IS MOSTLY A 4TH PERIOD ISSUE WILL HOLD OFF ON
ANY ADVISORIES AND TRY TO IRON OUT WHETHER OR NOT THIS NORTHWARD
SHIFT IS CORRECT.

STRONG WINDS AND PATCHY DRIFTING SNOW WILL CONTINUE INTO TUESDAY
NIGHT AND WEDNESDAY MORNING AND WITH TEMPERATURES LIKELY BELOW ZERO
IN MANY LOCATIONS WIND CHILLS WILL DROP TO ABOUT 15 BELOW TO 25
BELOW.

WEDNESDAY WILL BE JUST PLAIN COLD WITH GRADUALLY DIMINISHING
NORTHWEST WINDS AND HIGHS MAINLY IN THE SINGLE DIGITS. A LITTLE
WARMER ALONG THE MISSOURI RIVER WITH TEMPERATURES IN THE TEENS.

DID GO AHEAD AND LOWER LOWS A BIT WEDNESDAY NIGHT WITH EXPECTATION
OF FRESH SNOW COVER AND A RIDGE OF HIGH PRESSURE PASSING THROUGH.
THE COLDEST TEMPERATURES SHOULD BE FROM THE BIG SIOUX RIVER VALLEY
EAST WHERE WINDS WILL BE LIGHTEST TOWARDS SUNRISE THURSDAY MORNING.

IN THE OUTER PERIODS(THURSDAY THROUGH SUNDAY)...STILL VERY MUCH ON
TRACK FOR A WARM UP...ESPECIALLY ALOFT...WITH THE MAIN CHALLENGE
FIGURING OUT HOW MUCH OF THIS TRANSLATES TO THE SURFACE GIVEN THE
EXPECTED FRESH SNOW COVER. FOR NOW WITH THE EXPECTATION BEING A BAND
OF 2 TO 4 INCHES DO NOT FEEL IT WILL COMPLETELY WIPE OUT THE WARM UP
BUT WILL TEMPER HIGHS AND LOWS A BIT INTO THE WEEKEND. REGARDLESS
STILL LOOKING AT HIGHS IN THE 40S SOUTH AND WEST AND 30S NORTH AND
EAST. THE WEAK SYSTEM ON SATURDAY HAS BEEN AVERAGED OUT BETWEEN
YESTERDAYS VERY COLD GFS AND YESTERDAY VERY WARM ECMWF TO SOMETHING
MORE BELIEVABLE TODAY WITH JUST A BRIEF SHOT OF COOL AIR. NO PLANS
ON ANY PRECIPITATION DURING THIS TIME FRAME.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 548 PM CST SUN MAR 1 2015

IT APPEARS VFR CONDITIONS WILL LINGER THROUGH THE TAF PERIOD
ENDING 00Z TUESDAY. HOWEVER AFTER THE TAF PERIOD...CONDITIONS WILL
LIKELY RAPIDLY DETERIORATE MONDAY EVENING AND OVERNIGHT WITH
STRATUS AND PRECIPITATION.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...CHAPMAN
LONG TERM...08
AVIATION...MJ
Hazardous weather outlook, Mar 1, 3:45 PM CST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
345 PM CST SUN MAR 1 2015

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-021100-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-
BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-
TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
345 PM CST SUN MAR 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL
SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW IS EXPECTED TO DEVELOP LATE MONDAY EVENING IN SOUTH CENTRAL
SOUTH DAKOTA...THEN SPREAD ACROSS MUCH OF THE AREA BY TUESDAY
MORNING. THE SNOW WILL THEN GRADUALLY SINK SOUTHEAST AND SHOULD EXIT
THE AREA BY EARLY TUESDAY AFTERNOON. A BAND OF 2 TO 4 INCHES OF SNOW
IS EXPECTED ALONG AND NORTH OF A YANKTON TO SPENCER IOWA LINE. WITH
1 TO 2 INCHES TO THE SOUTH EXPECTED. THE SIOUX CITY AND STORM LAKE
LOCATIONS COULD SEE A BRIEF PERIOD OF LIGHT FREEZING DRIZZLE
OVERNIGHT MONDAY NIGHT.

IN ADDITION TO THE SNOWFALL...STRONG NORTH WINDS OF 20 TO 40 MPH
WILL LIKELY LEAD TO AREAS OF BLOWING AND DRIFTING SNOW...WHICH WILL
FURTHER IMPACT TRAVEL AROUND THE REGION.

COLD AIR WILL SURGE BACK INTO THE AREA BEHIND THIS SYSTEM...WITH
WIND CHILL READINGS OF 15 BELOW TO 25 BELOW ZERO LATE TUESDAY
NIGHT INTO WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 2:39 PM CSTBlizzard WarningFSDAurora, Beadle, Brookings, Brule, Jerauld, Kingsbury and 1 more20 hr
Mar 2, 2:39 PM CSTWinter Weather AdvisoryFSDAurora, Beadle, Brookings, Brule, Charles Mix, Davison and 14 more26 hr

Nearby

Blizzard Watches in South Dakota, 2015Blizzard Watches in Minnesota, 2015Every blizzard watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.